Alert archive / South Dakota / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 29, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jun 8, 2021, 10:50 PM MDT for 4 counties in South Dakota. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 10:50 PM MDT (04:50 UTC)
- Expired
- Jun 8, 2021, 11:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Haakon County, SD, Meade County, SD, Perkins County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 140 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 10:54 PM MDT | TSTM WND GST 64 | 1 Wsw Red Elm, SD | |
| Jun 8, 10:54 PM MDT | TSTM WND GST 64 | 7 Sse Meadow, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 7:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2498 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
The text
As transmitted.
057
WUUS53 KUNR 090450
SVRUNR
SDC055-093-105-137-090545-
/O.NEW.KUNR.SV.W.0029.210609T0450Z-210609T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Rapid City SD
1050 PM MDT Tue Jun 8 2021
The National Weather Service in Rapid City has issued a
* Severe Thunderstorm Warning for...
Northern Haakon County in west central South Dakota...
Ziebach County in west central South Dakota...
Northeastern Meade County in west central South Dakota...
Southeastern Perkins County in northwestern South Dakota...
* Until 1145 PM MDT.
* At 1049 PM MDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Shambo Ranch to 5 miles south
of Red Elm to near Bridger, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Red Elm around 1055 PM MDT.
Other locations in the path of these severe thunderstorms include
Dupree, Glad Valley, Cherry Creek, South Eagle Butte and Kirley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4547 10199 4547 10147 4500 10150 4499 10114
4443 10116 4452 10214 4494 10201 4551 10235
4556 10200
TIME...MOT...LOC 0449Z 261DEG 25KT 4546 10197 4497 10177 4454 10194
HAIL...0.75IN
WIND...60MPH
$$
Bunkers3 follow-up statements
658
WWUS53 KUNR 090507
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
1107 PM MDT Tue Jun 8 2021
SDC093-105-090516-
/O.CAN.KUNR.SV.W.0029.000000T0000Z-210609T0545Z/
Meade SD-Perkins SD-
1107 PM MDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEADE AND
SOUTHEASTERN PERKINS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4547 10199 4547 10147 4500 10150 4499 10114
4443 10116 4451 10199
TIME...MOT...LOC 0506Z 261DEG 25KT 4548 10181 4499 10161 4456 10179
$$
SDC055-137-090545-
/O.CON.KUNR.SV.W.0029.000000T0000Z-210609T0545Z/
Haakon SD-Ziebach SD-
1107 PM MDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTHERN HAAKON AND ZIEBACH COUNTIES...
At 1106 PM MDT, severe thunderstorms were located along a line
extending from 3 miles south of Shambo Ranch to 4 miles south of
Dupree to 6 miles east of Bridger, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated. At 1054 pm MDT 64 mph wind gusts were
reported at Coal Springs and Red Elm.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Dupree around 1110 PM MDT.
Other locations in the path of these severe thunderstorms include
Cherry Creek, South Eagle Butte and Kirley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4547 10199 4547 10147 4500 10150 4499 10114
4443 10116 4451 10199
TIME...MOT...LOC 0506Z 261DEG 25KT 4548 10181 4499 10161 4456 10179
HAIL...0.75IN
WIND...60MPH
$$
Bunkers131
WWUS53 KUNR 090538
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
1138 PM MDT Tue Jun 8 2021
SDC055-137-090545-
/O.CON.KUNR.SV.W.0029.000000T0000Z-210609T0545Z/
Haakon SD-Ziebach SD-
1138 PM MDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR NORTHEASTERN HAAKON AND CENTRAL ZIEBACH COUNTIES...
At 1138 PM MDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Isabel to 4 miles west of Eagle
Butte to Cherry Creek, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
South Eagle Butte and Kirley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4522 10165 4547 10147 4500 10150 4499 10114
4443 10116 4449 10170 4494 10166
TIME...MOT...LOC 0538Z 261DEG 25KT 4551 10152 4502 10132 4459 10150
HAIL...0.75IN
WIND...60MPH
$$
Bunkers267
WWUS53 KUNR 090550
SVSUNR
Severe Weather Statement
National Weather Service Rapid City SD
1150 PM MDT Tue Jun 8 2021
SDC055-137-090600-
/O.EXP.KUNR.SV.W.0029.000000T0000Z-210609T0545Z/
Haakon SD-Ziebach SD-
1150 PM MDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAAKON AND
CENTRAL ZIEBACH COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning has been allowed to expire.
LAT...LON 4522 10165 4547 10147 4500 10150 4499 10114
4443 10116 4449 10170 4494 10166
TIME...MOT...LOC 0550Z 270DEG 25KT 4552 10141 4503 10121 4460 10139
$$
BunkersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:06 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 8, 8:06 PM MDT, 2 hours 44 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 806 PM MDT Tue Jun 8 2021 .UPDATE... Issued at 805 PM MDT Tue Jun 8 2021 Red flag warning for Campbell County allowed to expire as RH is recovering and winds are diminishing. UPDATE Issued at 703 PM MDT Tue Jun 8 2021 A line of thunderstorms has been developing over northeastern WY as the stronger upper short-wave trough approaches. Given MLCAPE of 1000-3000 J/kg over western SD, along with DCAPE of 1500-2000 J/kg, the likelihood of severe wind gusts will increase as the thunderstorms move into, and across, western SD. The severe watch may need to be expanded on the eastern side if the storms prove that they can hold together, but the low-level and deep-layer shear are not favorable. Otherwise, will allow the red flag warning to expire at 8 pm for Campbell County. && .DISCUSSION...(This Evening Through Tuesday) Issued at 335 PM MDT Tue Jun 8 2021 Current surface analysis shows low pressure over far southeast MT, with warm front extending east-northeast through southern ND and a cool front to the southwest of the low across northern and western WY. A dryline has developed to the south of the low across northeast WY, across eastern Campbell County. Upper level analysis shows ridge over the MS river valley, with southwest flow from the Four Corners region to the Northern Plains. Skies are sunny to partly cloudy at this time with temps in the upper 80s to mid 90s across the plains, 80s over the Black Hills. A strong storm has developed in the Philip area in the last hour or so. Otherwise, regional radars show a cluster of slow moving strong storms over south central ND that are back building slowly into far northwest and north central SD near the warm front. with not much anywhere else at this point. A line of cumulus is starting to develop along the dryline in northeast WY. Winds are breezy from the south to southeast across a good portion of the area. Dewpoints range from the mid to upper 60s toward central SD to the 20s and lower 30s over Campbell County behind the dryline. A more active pattern can be expected through Thursday, especially late today/evening and later on Thursday, as disturbances move through persistent southwest flow across the region. For late today into tonight, a weak disturbance is noted on water vapor imagery across southern into central WY, moving north-northeast. South- southeast winds continue to bring increasing moisture, with MUCAPE values ranging from 1000 j/kg near the dryline to around 3000 j/kg across central SD. Steep lapse rates and weakening CIN are noted as well. Shear is still rather weak across much of the area, but becomes more favorable over far northwest SD in closer vicinity to the surface low and warm front. Isolated strong storms will continue to be possible across most of the area through late afternoon, but the main action will likely develop along the dryline in northeast WY very late this afternoon and track east into SD this evening. Exact timing is still uncertain at this point. Large hail and strong winds could be dual threats early on, but winds should be the main concern as the storms move east during the evening. The main areas of concern will be from far northeast WY into far western SD. Threat should lessen some further east toward central SD, especially if the storms are slower to develop. Tornado threat should remain mostly north of the forecast area, across northeastern MT and western ND. Activity will move east and eventually taper off overnight. Wednesday looks to be a mainly dry day across the area as the frontal boundary settles over the area early and then drifts back to the north and west. The ridge rebuilds over the region, with upper level forcing lacking and a stronger cap developing. The best chance for a storm or two later in the day will be across south central SD as a weak disturbance crosses the central Plains. Highs will be in the 90s to near 100 on the plains, 80s and lower 90s over the Black Hills. Temperatures will be similar on Thursday. Later Thursday afternoon into the evening looks rather active, with a similar setup at the surface as today. Low pressure over southeast MT with a warm front likely stretching into southern ND and a cold front just to the west of the area. The difference will be a much stronger shortwave moving across the Northern Rockies into the Northern Plains later in the day and evening. Dryline will develop again across northeast WY, possibly reaching near the Black Hills late in the day. Plenty of instability will build ahead of the front during the afternoon and shear looks to be more favorable for at least isolated supercells to develop. As the front eventually gets pushed through the area by the shortwave during the late day and evening, a line of storms looks likely to develop, especially over western into central SD. Strong winds and some large hail will be the main threats. A brief cooldown to near average temperatures can be expected for Friday, but hot conditions will return over the weekend, especially Sunday and into next week. Chances for storms look rather minimal through the extended forecast period as ridge gradually builds over the Rockies and high Plains. Some isolated activity could develop toward early next week if weak disturbances can move through the ridge, but will keep forecast dry for now. && .AVIATION...(For the 00Z TAFS Through 00Z Wednesday Evening) Issued At 505 PM MDT Tue Jun 8 2021 Ongoing thunderstorms over parts of northwestern SD will pose a severe threat until early this evening. Elsewhere, thunderstorms are expected to develop by early evening over northeastern WY, and then move through the forecast area this evening into the overnight hours. Strong winds and moderate hail may be possible with ongoing storms, otherwise VFR conditions are expected through the TAF period. && .FIRE WEATHER... Issued At 335 PM MDT Tue Jun 8 2021 Dry conditions across much of the northeast WY plains over the last few weeks has dried out fuels sufficiently in many areas, especially over Campbell County. Breezy south-southwest winds are in place behind a developing dry line over eastern Campbell County, bringing very dry air to the west of it. RH has dropped to 8 to 15 percent in much of Campbell County. Red flag or near red flag conditions will persist into early evening. Low humidities can be expected again on Wednesday across much of northeast WY, as low as 10 to 15 percent, but winds look lighter than today, mostly 10 to 15 mph with some higher gusts in the afternoon. Thursday looks like a similar setup to today for at least western portions of northeastern WY: very dry air and breezy south- southwest winds, along with hot temperatures. At this point, headlines are looking like they will be needed again across parts of the northeast WY plains. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && Update...Bunkers DISCUSSION...26 AVIATION...Bunkers FIRE WEATHER...26
Hazardous weather outlook, Jun 8, 5:49 AM MDT, 17 hours 1 minute before
Hazardous Weather Outlook National Weather Service Rapid City SD 549 AM MDT Tue Jun 8 2021 SDZ001-002-012-013-024>031-041-042-072>074-WYZ056>058-071-091300- Harding-Perkins-Butte-Northern Meade Co Plains- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Fall River-Oglala Lakota- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Western Crook-Wyoming Black Hills-Weston- Northeastern Crook- 549 AM MDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight A line of storms is expected to develop late this afternoon over Northeastern Wyoming and the Black Hills and push through the Western South Dakota this evening. Some of these storms may be severe with large hail and damaging wind. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance for thunderstorms on Wednesday, severe storms are not expected. Scattered severe storms are likely Thursday afternoon and evening over the northern High Plains. Northwestern and Central South Dakota has an enhanced risk of severe storms with the rest of the area in a slight risk. Damaging wind and hail are most likely, but there is also a chance of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ014-032-043-044-046-047-049-091300- Ziebach-Haakon-Jackson-Bennett-Mellette-Todd-Tripp- 549 AM MDT Tue Jun 8 2021 /649 AM CDT Tue Jun 8 2021/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...Today and Tonight A line of storms is expected to develop late this afternoon over Northeastern Wyoming and the Black Hills and push through the Western South Dakota this evening. A strong storm or two is possible later this evening. The main threat will be damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance for thunderstorms on Wednesday, severe storms are not expected. Scattered severe storms are likely Thursday afternoon and evening over the northern High Plains. Northwestern and Central South Dakota has an enhanced risk of severe storms with the rest of the area in a slight risk. Damaging wind and hail are most likely, but there is also a chance of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity WYZ054-055-091300- Northern Campbell-Southern Campbell- 549 AM MDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of northeast Wyoming. .DAY ONE...Today and Tonight A line of storms is expected to develop late this afternoon over Northeastern Wyoming. A storm or two may be severe with large hail and damaging wind. Hot, dry, and breezy conditions will develop across Campbell County this afternoon. Several data sources indicate grasses are drying out, so critical fire weather conditions are expected. For more information see the latest Red Flag Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered severe storms are likely Thursday afternoon and evening over the northern High Plains. Damaging wind and hail are most likely, but there is also a chance of a tornado. Additionally, hot and breezy conditions are expected in the afternoon, which may lead to critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
In the hours before
Local storm report, Jun 8, 10:09 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1009 PM MDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST RAPID CITY ARPT 44.05N 103.05W
06/08/2021 M56 MPH PENNINGTON SD ASOS
&&
BUNKERSSpecial weather statement, Jun 8, 10:14 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Rapid City SD
1014 PM MDT Tue Jun 8 2021
SDZ026>031-041-042-072>074-090515-
Custer Co Plains SD-Fall River SD-Hermosa Foot Hills SD-
Pennington Co Plains SD-Southern Foot Hills SD-
Central Black Hills SD-Southern Meade Co Plains SD-Oglala Lakota SD-
Southern Black Hills SD-Sturgis/Piedmont Foot Hills SD-Rapid City SD-
1014 PM MDT Tue Jun 8 2021
...STRONG THUNDERSTORMS OVER SOUTH CENTRAL MEADE...CUSTER...
NORTHWESTERN OGLALA LAKOTA...NORTHERN FALL RIVER AND CENTRAL
PENNINGTON COUNTIES...
At 1014 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Elm Springs to 6 miles east of
Fairburn to 2 miles south of Edgemont. Movement was northeast at 40
mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Rapid City, Hot Springs, Edgemont, Rapid Valley, Ellsworth Air Force
Base, Box Elder, New Underwood, Hermosa, Keystone, Oral, Buffalo Gap,
Pringle, Fairburn, Wasta, Provo, Owanka, Elm Springs, Rockerville,
Creighton and Farmingdale.
This includes Interstate 90 in South Dakota between Mile Markers 58
and 105.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern and west central South Dakota.
LAT...LON 4431 10216 4409 10226 4323 10335 4316 10397
4329 10401 4409 10324 4435 10307
TIME...MOT...LOC 0414Z 236DEG 34KT 4431 10240 4371 10308 4326 10382
BunkersSpecial weather statement, Jun 8, 10:17 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Rapid City SD
1017 PM MDT Tue Jun 8 2021
SDZ001-002-013-014-031-032-073-090515-
Perkins SD-Ziebach SD-Pennington Co Plains SD-
Southern Meade Co Plains SD-Haakon SD-Northern Meade Co Plains SD-
Harding SD-
1017 PM MDT Tue Jun 8 2021
...STRONG THUNDERSTORMS OVER NORTHEASTERN HARDING...CENTRAL HAAKON...
ZIEBACH...EASTERN MEADE...PERKINS AND NORTHEASTERN PENNINGTON
COUNTIES...
At 1017 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Lodgepole to 3 miles south
of Durkee Lake to 7 miles north of Creighton. Movement was east at 35
mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lemmon, Dupree, Faith, Bison, Cherry Creek, Milesville, Plainview,
Enning, Meadow, Chance, Lodgepole, White Butte, Usta, Shadehill,
Opal, Kirley, Prairie City, Red Scaffold, Billsburg and Red Owl.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
northwestern and west central South Dakota.
LAT...LON 4547 10200 4547 10147 4500 10150 4499 10118
4426 10117 4434 10274 4492 10251 4594 10312
4594 10200
TIME...MOT...LOC 0417Z 273DEG 30KT 4570 10257 4494 10207 4435 10226
BunkersLocal storm report, Jun 8, 10:29 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1029 PM MDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 7 S SHADEHILL 45.67N 102.17W
06/08/2021 M55 MPH PERKINS SD MESONET
&&
MLSLocal storm report, Jun 8, 10:44 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1044 PM MDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM NON-TSTM WND GST 7 NNE RALPH 45.86N 102.98W
06/08/2021 M59 MPH HARDING SD MESONET
0529 PM NON-TSTM WND GST 1 N BUFFALO 45.60N 103.55W
06/08/2021 M67 MPH HARDING SD ASOS
0546 PM TSTM WND GST 4 N LUDLOW 45.88N 103.38W
06/08/2021 M67 MPH HARDING SD MESONET
0556 PM TSTM WND GST 13 NNE WRIGHT 43.93N 105.44W
06/08/2021 M53 MPH CAMPBELL WY MESONET
0556 PM NON-TSTM WND GST 7 NNE RALPH 45.86N 102.98W
06/08/2021 M60 MPH HARDING SD MESONET
0556 PM TSTM WND GST 3 W LEMMON 45.93N 102.22W
06/08/2021 M53 MPH PERKINS SD MESONET
0558 PM TSTM WND GST 1 N BUFFALO 45.60N 103.55W
06/08/2021 M62 MPH HARDING SD ASOS
0606 PM TSTM WND GST 4 N LUDLOW 45.88N 103.38W
06/08/2021 M58 MPH HARDING SD MESONET
0616 PM TSTM WND GST 13 NNE WRIGHT 43.93N 105.44W
06/08/2021 M62 MPH CAMPBELL WY MESONET
0638 PM TSTM WND GST PINE HAVEN 44.35N 104.80W
06/08/2021 M51 MPH CROOK WY MESONET
0734 PM TSTM WND GST 7 NW ROCKYPOINT 44.99N 105.19W
06/08/2021 M51 MPH CAMPBELL WY MESONET
0751 PM TSTM WND GST 1 NE ECHETA 44.47N 105.84W
06/08/2021 M50 MPH CAMPBELL WY MESONET
0752 PM TSTM WND GST BEULAH 44.54N 104.08W
06/08/2021 M53 MPH CROOK WY MESONET
0820 PM TSTM WND GST 7 NNE RALPH 45.86N 102.98W
06/08/2021 M52 MPH HARDING SD MESONET
0825 PM TSTM WND GST 13 NW BELLE FOURCHE 44.80N 104.03W
06/08/2021 M58 MPH BUTTE SD MESONET
0830 PM TSTM WND GST 1 WSW RED ELM 45.05N 101.80W
06/08/2021 M59 MPH ZIEBACH SD MESONET
0830 PM TSTM WND GST 13 SSW REVA 45.36N 103.16W
06/08/2021 M52 MPH HARDING SD MESONET
0835 PM TSTM WND GST 13 NW BELLE FOURCHE 44.80N 104.03W
06/08/2021 M54 MPH BUTTE SD MESONET
0835 PM TSTM WND GST 7 E STURGIS 44.42N 103.38W
06/08/2021 M50 MPH MEADE SD MESONET
0840 PM TSTM WND GST 1 WSW RED ELM 45.05N 101.80W
06/08/2021 M56 MPH ZIEBACH SD MESONET
0840 PM TSTM WND GST 4 N LUDLOW 45.88N 103.38W
06/08/2021 M53 MPH HARDING SD MESONET
0845 PM TSTM WND GST 1 E DWTN RAPID CITY 44.07N 103.21W
06/08/2021 M57 MPH PENNINGTON SD OFFICIAL NWS OBS
0849 PM TSTM WND GST ELLSWORTH AFB 44.16N 103.10W
06/08/2021 M56 MPH MEADE SD OTHER FEDERAL
0856 PM TSTM WND GST RAPID CITY ARPT 44.05N 103.05W
06/08/2021 M51 MPH PENNINGTON SD ASOS
0900 PM TSTM WND GST 4 N LUDLOW 45.88N 103.38W
06/08/2021 M55 MPH HARDING SD MESONET
0911 PM TSTM WND GST 7 NNE RALPH 45.86N 102.98W
06/08/2021 M55 MPH HARDING SD MESONET
0918 PM TSTM WND GST 1 N BUFFALO 45.60N 103.55W
06/08/2021 M51 MPH HARDING SD ASOS
0920 PM TSTM WND GST 10 W REVA 45.52N 103.29W
06/08/2021 M55 MPH HARDING SD MESONET
0931 PM TSTM WND GST 13 SSW REVA 45.36N 103.16W
06/08/2021 M50 MPH HARDING SD MESONET
0936 PM TSTM WND GST 4 N LUDLOW 45.88N 103.38W
06/08/2021 M53 MPH HARDING SD MESONET
0936 PM TSTM WND GST 7 NNE RALPH 45.86N 102.98W
06/08/2021 M52 MPH HARDING SD MESONET
0939 PM TSTM WND GST 1 NNE FAITH 45.03N 102.02W
06/08/2021 M54 MPH MEADE SD ASOS
0940 PM TSTM WND GST 10 W REVA 45.52N 103.29W
06/08/2021 M50 MPH HARDING SD MESONET
0943 PM TSTM WND GST 9 ENE HAYWARD 43.90N 103.16W
06/08/2021 M52 MPH PENNINGTON SD MESONET
0951 PM TSTM WND GST 4 N LUDLOW 45.88N 103.38W
06/08/2021 M68 MPH HARDING SD MESONET
1004 PM TSTM WND GST 4 N LUDLOW 45.88N 103.38W
06/08/2021 M54 MPH HARDING SD MESONET
1008 PM TSTM WND GST 7 S SHADEHILL 45.67N 102.17W
06/08/2021 M55 MPH PERKINS SD MESONET
1009 PM TSTM WND GST 5 WNW NEW UNDERWOOD 44.12N 102.93W
06/08/2021 M61 MPH PENNINGTON SD MESONET
1015 PM TSTM WND GST BISON 45.52N 102.47W
06/08/2021 M55 MPH PERKINS SD AWOS
1019 PM TSTM WND GST 3 W LEMMON 45.93N 102.22W
06/08/2021 M55 MPH PERKINS SD MESONET
1019 PM TSTM WND GST 3 NW WASTA 44.10N 102.50W
06/08/2021 M61 MPH PENNINGTON SD MESONET
1019 PM TSTM WND GST 7 SSE MEADOW 45.44N 102.17W
06/08/2021 M60 MPH PERKINS SD MESONET
1024 PM TSTM WND GST 3 NNW SCENIC 43.82N 102.58W
06/08/2021 M53 MPH PENNINGTON SD MESONET
1025 PM TSTM WND GST 3 ESE LEMMON 45.92N 102.11W
06/08/2021 M52 MPH PERKINS SD MESONET
&&
MLSLocal storm report, Jun 8, 10:45 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1045 PM MDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND GST 1 NNE FAITH 45.03N 102.02W
06/08/2021 M52 MPH MEADE SD ASOS
1034 PM TSTM WND GST 3 W LEMMON 45.93N 102.22W
06/08/2021 M51 MPH PERKINS SD MESONET
1039 PM TSTM WND GST 3 NNW SCENIC 43.82N 102.58W
06/08/2021 M51 MPH PENNINGTON SD MESONET
1039 PM TSTM WND GST 3 NW WASTA 44.10N 102.50W
06/08/2021 M59 MPH PENNINGTON SD MESONET
&&
MLSThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:23 PM MDT | Special Weather Statement | UNR | Ziebach | 52 min |
| Jun 8, 7:33 PM MDT | Special Weather Statement | UNR | Ziebach | 42 min |
| Jun 8, 7:46 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Fall River, Pennington | 59 min |
| Jun 8, 7:48 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Lawrence, Meade | 57 min |
| Jun 8, 7:59 PM MDT | Severe Thunderstorm Warning | UNR | Ziebach | 47 min |
| Jun 8, 8:20 PM MDT | Severe Thunderstorm Warning | UNR | Perkins | 55 min |
| Jun 8, 8:41 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 64 min |
| Jun 8, 8:44 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Lawrence, Meade | 61 min |
| Jun 8, 9:10 PM MDT | Severe Thunderstorm Warning | UNR | Perkins | 29 min |
| Jun 8, 9:23 PM MDT | Special Weather Statement | UNR | Custer | 52 min |
| Jun 8, 9:25 PM MDT | Special Weather Statement | UNR | Perkins | 35 min |
| Jun 8, 9:38 PM MDT | Special Weather Statement | UNR | Pennington | 52 min |
| Jun 8, 10:14 PM MDT | Special Weather Statement | UNR | Custer, Fall River, Pennington | 61 min |
| Jun 8, 10:17 PM MDT | Special Weather Statement | UNR | Haakon, Perkins, Ziebach | 58 min |
| Jun 8, 10:58 PM MDT | Special Weather Statement | UNR | Haakon, Oglala Lakota | 62 min |
| Jun 9, 12:06 AM MDT | Special Weather Statement | UNR | Bennett, Haakon, Jackson, Mellette | 54 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.